MAUDE Adverse Event Report: MEDTRONIC DOMINICANA DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC DOMINICANA DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-op, while undergoing a thyroidectomy procedure on recurrent laryngeal nerve, 2 brand new nerve stimulators (described above) were opened and tried on patient.None of them functioned as intended.The doctor tried using them on patient muscles with no results.The threshold was set to 2 ma.The probe tip was touched to the needle electrode to verify functionality.There was no noticeable damage on the product or its package.Needle electrode was readjusted on the patient.The doctor proceeded with a third product of the same lot number and it worked.The probe was not tested with any other nim.There was no patient impact.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis found visually, there was no damage in the construction of the device.The needle assembly wire was secured to the filler tube with a (non-packaging) rubber band.Functionally, the probe sub-assembly/manifold turned between each of the current settings ¿ 0.5ma, 1ma, 2ma ¿ with no issues.Electrically, position 0.5ma shall be 0.5 ± 0.1ma and the actual measurement was 0.50ma; position 1.0ma shall be 1.0 ± 0.2ma and the actual measurement was 1.03ma; position 2.0ma shall be 2.0 ± 0.4ma and the actual measurement was 1.99ma ¿ all measurements were in specification.Additionally, the led, at the proximal end of the device, illuminated a red light at each of the 3 current settings as intended.There was no intermittent behavior while manipulating the tip, wire, or the probe sub-assembly.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.H6: previously added imdrf annex codes b17, c20, d16 are no longer valid medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19904356
Report Number9612501-2024-01901
Device Sequence Number15247260
Product Code ETN
UDI-Device Identifier00763000038311
UDI-Public00763000038311
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0227086168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale